MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. AUTOLITH TOUCH; LITHOTRIPTOR

NORTHGATE TECHNOLOGIES INC. AUTOLITH TOUCH; LITHOTRIPTOR
Model Number 72-00275-0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During preventative maintenance of the device at northgate technologies, inc; it was noted in service evaluation the insulated wire from the high voltage transformer was disconnected from the high voltage printed circuit board (hv pcb).There was no evidence of arcing within the unit (metal housing) or that the unit was fired with the disconnected "broken" wire from the high voltage board.It is currently unknown if this damage was present in the field or occurred in transit.This report is being filed as a malfunction because the disconnection of the wire from the transformer to the hv pcb constitutes an increased risk of potential shock if the disconnected wire were to come into contact with the metal housing.The device was investigated under capa 22060.There are no burn marks found inside the cover which supports that the unit has not been discharged after the high voltage wire broke from the high voltage board.It is unclear at this time how the hv wire became disconnected from the hv pcb.A possible root cause could be that this occurred during a cover removal and reinstallation process of the unit at the user facility and the insulated wire from the high voltage transformer to the pcb was either accidentally pulled or yanked.Warnings have been provided in the operator's manual that "the unit should not be opened except by a qualified service person.Tampering by unqualified persons can damage the unit and void the warranty".The operators manual indicates the dielectric and leakage testing has to be performed annually on devices.This device would fail that testing with the wire disconnected.The device history record for #(b)(4) from (b)(6) 2016 (mo (b)(4)) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.The device has not been returned to nti for repair / evaluation previously.There have been no other complaints reported to nti for this device.A corrective action of applying a tie wrap to secure the high voltage transformer cable that prevents it from coming loose from the power resistor was implemented under ecn-4493, on 30th march, 2020.Nor-doc-dra-0025 risk analysis was reviewed.Risk id 7.3.5 (a) refers to accidental mechanical damage with a potential hazard of patient or user injury by a damaged device.The potential hazard is delay in surgical procedure due to the machine not operating.The risk level post mitigation is an n which makes this an acceptable risk.There is an indication in the manual stating "be sure to inspect the autolith® touch unit and any accessories for proper operation before each use.If the unit is found to be defective or damaged, it should be returned to the manufacturer or qualified service personnel for inspection and repair." a clinical evaluation was performed per nor-doc-cer-0002 which proved the benefits of lithotripsy outweigh the risks.Nor-doc-dra-0025 risk analysis, risk id 7.1.1(a) addresses, "electricity - possible shock to patient and/or user due to electric shock" with the possible hazard identified as "break down of insulation on internal generator wires could cause electric shock".The mitigation is that the device was evaluated and passed iec 60601-1 safety testing.The severity is identified as a 5 (potential death) with a likelihood of severity of a 1 (incredible).The risk of death, or serious injury is considered less than remote.A clinical evaluation was performed per nor-doc-cer-0002 which proved the benefits of lithotripsy outweigh the risks.If further information were to become available, a follow-up report would be submitted.
 
Event or Problem Description
During the preventative maintenance of the device at northgate technologies, inc, it was identified in service evaluation that the insulated wire from the high voltage transformer was disconnected (wire broken) from the high voltage pcb within the unit.

Brand Name
AUTOLITH TOUCH
Common Device Name
LITHOTRIPTOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
2248562250
MDR Report Key14654105
Report Number0001450997-2022-00006
Device Sequence Number4841931
Product Code FFK
UDI-Device Identifier00817183020493
UDI-Public00817183020493
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number72-00275-0
Device Catalogue NumberM005466800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown